Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 355, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2004, 6:25 PM CDT for Warren County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2004, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 10, 2004, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:31 PM CDT | HAIL 1 | Hadley, KY | NICKEL TO QUARTER SIZE HAIL. REPORT ALSO RELAYED FROM LOCAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 102325
SVRLMK
KYC227-110000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM CDT TUE AUG 10 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF BOWLING GREEN
* UNTIL 700 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HADLEY...OR ABOUT 10 MILES NORTHWEST OF BOWLING GREEN...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHARDSVILLE AND 8 MILES SOUTH OF RIVERSIDE BY 635 PM CDT
6 MILES NORTH OF BOWLING GREEN BY 640 PM CDT
PLUM SPRINGS BY 645 PM CDT
OAKLAND AND 5 MILES NORTHWEST OF SMITHS GROVE BY 700 PM CDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN LOUISVILLE.
LAT...LON 3683 8659 3699 8667 3717 8662 3717 8662
3718 8649 3714 8647 3715 8640 3708 8629
3709 8622 3706 8612 3694 8618 3690 8626
3679 8639
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:50 AM CDT, 16 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 1:50 AM CDT, 16 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 AM EDT TUE AUG 10 2004 SHORT TERM: (TONIGHT THROUGH FRIDAY AFTERNOON) SOMEWHAT MOIST AND UNSTABLE AIR COVERS MUCH OF THE REGION NOW. THERE IS A COLD FRONT CURRRENTLY ACROSS NRN KY JUST TO S OF THE OHIO RIVER THIS FRONT IS EXPECTED TO BE INTO NRN TN BY LATE TONIGHT. LATEST SAT PICS AND RADAR DATA INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONTAL BOUNDARY. WILL MTN A EARLY NIGHT PERIOD OF TRW- ACRS MOST OF NRN HALF OF FA AND A CHC OF TRW THRU THE NIGHT ACROSS THE S. ON WED AND INTO WED NIGHT EXPECT THE COLD FRONT TO STALL OUT ACROSS NRN GULF STATES AS UPPER LEVEL TROF DEEPENS ACROSS REGION. FNTL BNDRY CLOSE ENOUGH THAT SOME OVERRUNING TRW ACTIVITY COULD DEVELOP NORTHWARD FROM FNT INTO PTNS OF SRN OR SERN KY. SO WILL KEEP SMALL CHANCE OF TRW SRN THIRD OF FA ON WED INTO WED NIGHT. OTHERWISE...ANOTHER EXTENDED PERIOD OF VERY PLEASANT AND MAINLY DRY WEATHER THROUGH THE WEEKEND. SHORT TERM TEMP TRENDS ON BOTH MET AND MAV AS WELL AS CURRENT FCST TEMP TRENDS ARE MORE OR LESS IN AFGREEMENT. SO NOT MUCH CHANGES NEEDED THERE. .EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)... TROP SYS MOVING ALONG THE SE COAST FRI-SAT SHOULD ALLOW SFC HI PRES RIDGE TO HOLD ALONG THE OH VLY KEEPING OUR AREA DRY...WILL REMOVE SMALL CHANCE POPS ON SAT...AND UNDER PERSISTENT NRLY LLVL FLOW. TEMPS WILL REMAIN COOL...STILL ONLY IN THE 70S FOR HIGHS. FOR SUN-MON-TUE...SOME UNCERTAINTY BECAUSE OF TROP SYS CHARLEY...IF THIS MOVES ALONG THE SE COAST THEN SFC RIDGE WILL PERSIST ALONG THE OH VLY CONTINUING NRLY FLOW. CURRENT FCST HWVR...SUGGESTS INCSNG MID LVL HTS AND SFC HI MOVING TO THE EAST ALLOWING MUCH WARMER TEMPS TO DVLP. FOR NOW WILL LOWER MAX TEMPS A FEW DEGS FOR THE POSSIBILITY OF AN EXTENDED COOL STREAK INTO EARLY NEXT WEEK...BUT STILL REFLECTING CLOSELY ON THE LONG RANGE TEMPS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JSD
Hazardous weather outlook, Aug 10, 2:10 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT TUE AUG 10 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 310 PM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THIS EVENING...OVER PARTS OF CENTRAL KENTUCKY. SOUTHERN INDIANA WILL SEE LITTLE OR NO ACTIVITY. A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL, GUSTY WINDS TO 30 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SMALL CHANCE OF STORMS ACROSS SOUTHERN KENTUCKY ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JB
In the hours before
Local storm report, Aug 10, 4:23 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MCKINNEY 37.45N 84.77W
08/10/2004 0.50 INCH LINCOLN KY LAW ENFORCEMENT
&&
XXVLocal storm report, Aug 10, 4:37 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 NW MT. SALEM 37.42N 84.81W
08/10/2004 1.75 INCH LINCOLN KY TRAINED SPOTTER
GOLFBALL SIZE HAIL AND 50 TO 60 MPH WINDS.
&&
XXVLocal storm report, Aug 10, 5:00 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST ADAIRVILLE 36.67N 86.85W
08/10/2004 50 MPH LOGAN KY CO-OP OBSERVER
ESTIMATED 45 TO 50 MPH WIND GUSTS WITH TORRENTIAL RAINS
FALLING.
&&
XXVSpecial weather statement, Aug 10, 5:03 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT TUE AUG 10 2004 KYZ036-037-040>043-047>049-054>057-064>067-070>078-081-082-102305- ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY- CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY- JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY- METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-SIMPSON KY- TAYLOR KY-WARREN KY-WOODFORD KY- INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE... COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG... LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES... WINCHESTER 603 PM EDT (503 PM CDT) TUE AUG 10 2004 A FEW STRONG THUNDERSTORMS WILL CONTINUE MOVING EASTWARD ACROSS SOUTHERN KENTUCKY AND PARTS OF THE BLUEGRASS REGION EARLY THIS EVENING. LOCATIONS SUCH AS FRANKLIN, SCOTTSVILLE, TOMPKINSVILLE, LEBANON, LEXINGTON, WINCHESTER, RICHMOND, AND NICHOLASVILLE HAVE THE BEST CHANCES OF SEEING THIS ACTIVITY. BURSTS OF DEADLY CLOUD TO GROUND LIGHTNING, HEAVY RAIN, AND GUSTY WINDS TO 40 MPH ARE POSSIBLE IN THE VICINITY OF ANY OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE PASSED. XXV
Local storm report, Aug 10, 5:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FORD 37.88N 84.25W
08/10/2004 0.50 INCH CLARK KY CO-OP OBSERVER
DIME SIZED HAIL REPORTED, WITH LITTLE OR NO WIND.
&&
XXVSpecial weather statement, Aug 10, 6:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 712 PM EDT TUE AUG 10 2004 KYZ041-047>049-055>057-066-067-070>078-081-082-110015- ADAIR KY-ALLEN KY-BARREN KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY- CUMBERLAND KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-LOGAN KY- MADISON KY-MERCER KY-METCALFE KY-MONROE KY-RUSSELL KY-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...DANVILLE... FRANKLIN...GLASGOW...HARRODSBURG...LEXINGTON...RICHMOND... RUSSELLVILLE...STANFORD...WINCHESTER 712 PM EDT (612 PM CDT) TUE AUG 10 2004 A COUPLE STRONG THUNDERSTORMS WILL CONTINUE MOVING EASTWARD ACROSS PARTS OF SOUTHERN KENTUCKY AND THE BLUEGRASS REGION EARLY THIS EVENING. LOCATIONS SUCH AS RUSSELLVILLE, BOWLING GREEN, FRANKLIN, AND NICHOLASVILLE HAVE THE BEST CHANCES OF SEEING THIS ACTIVITY. BURSTS OF DEADLY CLOUD TO GROUND LIGHTNING, HEAVY RAIN, SMALL HAIL, AND GUSTY WINDS TO 40 MPH ARE POSSIBLE IN THE VICINITY OF ANY OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE PASSED. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:50 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.